Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please can you clarify?
May 14, 2009

Dear Dr McGowan, many thanks for your recent response to my question 0n may 2 2009 -

"How much can I expect my CD4 count to rise?"

In your response at number 2) you said -

"The level of the CD4 count at the start of treatment makes a difference, people who start at higher viral loads tend to get better responses".

I am a little confused, did you mean that people who start treatment with higher cd4 counts tend to get better responses? Or did you indeed mean higher viral loads? If you meant higher viral loads please can you explain why?

Here is a copy of the question & answer-

"Hi there, I started Atripla in July last year and 1 week later my CD4 count had gone from 230 to 430, & my viral load was undetectable. It has been 9 months now since I began the therapy and my counts are much the same. My question is, can I expect my CD4 count to increase over time, or is it likely to stay where it is around the 430 mark?

Hope you can help.

Adam"

Response from Dr. McGowan

Great question.

There are several factors that determine how high the CD4 count will go:

1) The most important is that the viral laod be undetectable at all measurements (blips...one time low level measures may not count). 2) The level of the CD4 count at the start of treatment makes a difference, people who start at higher viral loads tend to get better responses.

Response from Dr. McGowan

ADam,

Thanks for the reply. I meant to say that people who start ARV with higher CD4 counts will generally end up with higher CD4 counts. The height of the viral load would not be a factor, as long as it is fully suppressed on treatment.

Sorry for the confusion.

Joe



Previous
The More CD4s The Greater The Side Effects?
Next
Side effects from TB drugs and ARV's??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement